Jump to content
CrazyBoards.org

Recommended Posts

Hello there!

First, my background: After several years of trying to treat my simple partial seizure as panic attacks, the neurologists changed their minds. I was diagnosed with epilepsy 15 years ago after 2 gtc's, and put on Tegretol that actually helped 100%. After about 10 years a new neurologist decided that it would be beneficial to me to swap Tegretol for Trileptal. Not a good idea, it didn't go well, and I ended up with 3 really bad gtc's in a few hours. After that I started experiencing what we though were panic attacks. Switced back to Tegretol and have been gtc-free since.

Now to the point: Last Christmas we tried adding Keppra to treat the simple partials without any luck. This fall, after 3 weeks in hospital for a further diagnose, my neurologist decided to drop Keppra and try Lamictal instead. After what seems like forever getting up to 300mg, I have now been seizure free for the last two weeks. Quite an improvement over daily seizures :) I am also reducing my Tegretol dosage from 1600mg to 800mg to get the Lamictal levels higher.

But the prize seems rather high :) I have moderate headaches every now and then that lasts for a loooong time, but I can live with that. The constipation is also something that can be overcome with a lot of fiber or something. The weird and vivid dreams make for interesting conversations. But I would like to be able to sleep a whole night through, not lying awake in bed until 3 in the morning and waking every hour or so until it is time to get up. It's just terrible to be sleepy as hell and not be able to sleep ;)

Are these side effects that will go away or be milder as I get used to the meds, or do I have to live with them? Any experiences out there?

Link to comment
Share on other sites

Here's my experience, though everyone's different of course. The headache...I experienced a boomer of one when I reached 200mg. I now divide the dose. 100mg in am and 100mg mid afternoon. You could discuss this option with your doc? Taking it later in the day causes vivid dreams for me, however, these have subsided considerably each time my body adjusts to a dosage increase. I also have a sleeping med (Ambien)or a Benzo (Ativan) if I want something to sleep. -Lav

Link to comment
Share on other sites

My disclaimer is that I have been fortunate enough to not have a lot of side effects...

I hit the majority of side effects when I was on my way up, but they disappeared once I hit my therapeutic dose. Headaches were one for me that vanished. That said, if you've been at your therapeutic level for a bit, that might be more worrisome. Definitely worth talking with your pdoc or regular doc.

Link to comment
Share on other sites

Haven't been on this level (150mg morning, 150mg night) for more than a few weeks, and as long as I'm titrating the Tegretol the level of Lamictal in my system will continue to rise. So in a way I'm still on my way up. Hopefully things will get better ;):)

To even come close to sleeping I have been taking a sleeping med (5mg Nitrazepam) and a 5mg Valium at bedtime.

Going to see a Neuropsychologist on tuesday, and he might be able to tell me more.

Have a great weekend everyone :)

Link to comment
Share on other sites

  • 1 month later...
Guest mmolsen

Haven't been on this level (150mg morning, 150mg night) for more than a few weeks, and as long as I'm titrating the Tegretol the level of Lamictal in my system will continue to rise. So in a way I'm still on my way up. Hopefully things will get better ;):)

To even come close to sleeping I have been taking a sleeping med (5mg Nitrazepam) and a 5mg Valium at bedtime.

Going to see a Neuropsychologist on tuesday, and he might be able to tell me more.

Have a great weekend everyone :)

Hi there. I took Trileptal for about 9 years (for partial complex seizures). I had a seizure in August '09 (after not having one for 8 years). My doc upped my dose to 1950mg/day. Ugh! Absolutely awful! I am currently switching to Lamictal 400 mg/day. As of right now I am on 1750mg/day Trileptal and 400 mg/day Lamictal. The combination is awful, but I hope things get better as I taper off the Trileptal.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...